University of Surrey

Test tubes in the lab Research in the ATI Dance Research

On the Dynamical Degradation of Digital Piecewise Linear Chaotic Maps

Li, SJ, Chen, G and Mou, XQ (2005) On the Dynamical Degradation of Digital Piecewise Linear Chaotic Maps International Journal of Bifurcation and Chaos, 15 (10). 3119 - 3151. ISSN 0218-1274

Available under License : See the attached licence file.

Download (614kB)
PDF (licence)

Download (33kB)


When chaotic systems are realized with finite precisions in digital computers, their dynamical properties are often found to be entirely different from the original versions in the continuous setting. In the literature, there does not seem to be much work on quantitative analysis of such degradation of digitized chaos and how to reduce its negative influence on chaos-based digital systems. Focusing on 1D piecewise linear chaotic maps (PWLCM), this paper reports some findings on a new series of dynamical indicators, which can quantitatively reflect the degradation effects on a digital PWLCM realized with a fixed-point finite precision. On top of that, the paper introduces a new method for studying digital chaos from an algorithmic point of view. In addition, the theoretical results obtained in this paper should be very helpful for the consideration of reducing negative influence of dynamical degradation in real design of various digital chaotic systems. As typical examples, the proposed dynamical indicators are applied to the performance comparison of different remedies for improving dynamical degradation, cryptanalysis of digital chaotic ciphers based on 1D PWLCM, and design of chaotic pseudo-random number generators with desired characteristics.

Item Type: Article
Divisions : Faculty of Engineering and Physical Sciences > Computing Science
Authors :
Date : 2005
Identification Number : 10.1142/S0218127405014052
Related URLs :
Additional Information : This is an electronic version of an article published as International Journal of Bifurcation and Chaos, Volume 15, Issue 10, 2005, pp 3119-3151 DOI:10.1142/S0218127405014052 © World Scientific Publishing Company.
Depositing User : Symplectic Elements
Date Deposited : 12 Jun 2012 10:26
Last Modified : 23 Sep 2013 19:26

Actions (login required)

View Item View Item


Downloads per month over past year

Information about this web site

© The University of Surrey, Guildford, Surrey, GU2 7XH, United Kingdom.
+44 (0)1483 300800